MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 TITANIUM LOW-PROFILE IMPLANTABLE PORT, BROVIAC SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 TITANIUM LOW-PROFILE IMPLANTABLE PORT, BROVIAC SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 0606100
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Material Twisted/Bent (2981); Migration (4003)
Health Effect - Clinical Codes Embolism/Embolus (4438); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that sometime post a port placement, the catheter allegedly fractured.There was no patient injury.
 
Additional Manufacturer Narrative
H11: additional information was identified in medical records, and the file was reassessed for reportability and determined to be reportable as death.Manufacturing review: a manufacturing review was not requested as the lot number reported as unknown.Investigation summary: although the physical device was not returned for evaluation, medical record was provided for review.Medical record alleges that, the patient underwent an implantable port placement procedure using a powerport via cephalic vein for chemotherapy delivery as part of lung cancer treatment.The catheter was advanced under fluoroscopic guidance until the tip was resting at the atriocaval junction.Three months and twenty six days later, the patient underwent a ct chest, abdomen, and pelvis.It was observed that the catheter tubing was curled within the right main pulmonary artery.It was identified that the port reservoir was disconnected with the catheter embolized into the right lower lobe pulmonary artery and the right main pulmonary artery.The preliminary x ray demonstrated that the port had completely fractured, and the catheter had embolized the right pulmonary artery.Two days later, the patient was planned for venous port removal.Decedent passed away after one and half years.Therefore, the investigation is confirmed for the reported catheter fracture, material separation, material twisted/bent, and migration issues.The relationship between the port and the patient death cannot be established at this time.However, the patient allegedly expired approximately eighteen months after the port was removed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B1, b3, b5, d1, g3, h1, h6 (patient, device, method, result).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that, on (b)(6) 2021, a patient underwent port placement via the cephalic vein for chemotherapy delivery related to lung cancer.Approximately three months and twenty six days later, on (b)(6) 2021, the catheter had allegedly fractured with migration of the fragment to pulmonary arterial system.Additionally, it was reported that the fragment had embolized to the right pulmonary artery.During a computed tomography exam, the catheter tubing was allegedly curled.Subsequently, on (b)(6) 2021, the port was removed.Further, it was reported that, on (b)(6) 2023, the patient eventually expired.However, the cause of death was not reported.

Brand Name
TITANIUM LOW-PROFILE IMPLANTABLE PORT, BROVIAC SINGLE-LUMEN, 6.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20343470
Report Number3006260740-2024-05632
Device Sequence Number12732596
Product Code LJT
UDI-Device Identifier00801741026041
UDI-Public(01)00801741026041
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K050310
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0606100
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer05/20/2026
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age72 YR
Patient SexMale